Go to navigation Go to content
Toll-Free: 888-526-7616
Phone: 713-523-0001

Types of Errors

Dangerous and Defective Drugs If you put your trust in a pharmaceutical company and were hurt by their product, you deserve compensation for your suffering.
Wrong Medication Did you receive the wrong medication or incorrect prescription from a pharmacy? If you have suffered because of a medication error please call us for a free case review.
Wrong Dosage Common forms of medication error: incorrect dosage error. Order our free book to learn how to protect yourself and your family from wrong dosage errors.
Other Errors Order our free book, "How to Make Pharmacies Pay for your Injuries Caused by Medication Errors, to learn your rights in prescription error cases.
Kids Rx Errors Order a free copy of The Top 10 Tips to Protect Your Children Against Pharmacy Errors. If you have suffered a prescription error contact our firm today.
Pharmacy Malpractice If you have suffered an injury because a pharmacy dispensed the wrong medication or made an error with your prescription, you are able to file a claim for negligence or malpractice and receive the compensation you deserve.
Walgreens Pharmacy Error Claims There have been numerous claims brought against Walgreens for pharmacy errors or prescription errors. Order our free book to learn how to take action.
CVS Pharmacy Error Claims If you've been injured because of a CVS Pharmacy prescription error, call us for help with your lawsuit at 888-526-7616.
State Pharmacy Boards If you have been severely injured because of a medication error, contact board-certified attorneys immediately to investigate your case free of charge.
Drug & Pharmacy Error Prevention Filing a pharmacy error lawsuit is the only way to make pharmacies take accountability for mistakes. Call our board certified attorneys for a free case review.
State Pharmacy Laws State laws on pharmacy malpractice. Learn the pharmacy error Statute of Limitation laws that apply to your state. Call 877-342-2020 for a free consultation.

What Every Parent Should Know About Acetaminophen Dosing Errors in Children

David W. Hodges
Partner at Kennedy Hodges LLP practicing pharmacy error, medical malpractice and personal injury law

While every parent may assume they know what acetaminophen is, some parents are surprised to learn that the medicine also goes by different names such as Tylenol, paracetamol, phenacitin, just to name a few. In fact, acetaminophen is found in hundreds of drugs that line medicine cabinets in many homes, such as Nyquil, Robitussin, Vicks, and Theraflu, among others.  

While acetaminophen can help relieve aches, pains and fevers in infants and children, it can also cause harm to children if too much medication is ingested. Because acetaminophen is the active ingredient in many over-the-counter medications, children often take multiple medications that contain acetaminophen—ultimately, exceeding the recommended dosages.

Tylenol May Not Be as Safe as You Think

In most families Tylenol is thought of as a safe drug to treat just about anything. However, it can be deadly, especially for children who take large doses of acetaminophen, because the liver cannot process too much acetaminophen. When acetaminophen dosing errors happen, the liver cannot remove the toxic byproducts produced during metabolism, causing a buildup of toxic levels that the liver cannot neutralize. Sadly, the result is liver damage.When a child’s liver cells die due to too much acetaminophen, the results can be fatal. Recently, a news story was released about a five-month-old Louisiana girl who had suffered from a fever. Her parents had taken her to Opelousas General Hospital for care and were sent away with a note that a nurse scribbled, suggesting a dose of one teaspoon of Tylenol every four hours. Tragically, the little girl died due to an accidental overdose of acetaminophen that occurred because two versions of Tylenol for young children were sold.

Unfortunately, the nurse in this situation failed to tell the parents which specific version of Tylenol they should buy. Not only did the nurse make a huge mistake, but the Food and Drug Administration (FDA) failed to intervene—allowing two types of Tylenol for young children to be sold for years—knowing many others had mixed up Infant’s and Children’s Tylenol.

Dangers of Too Much Acetaminophen

Sadly, 20 children died of acetaminophen toxicity between 2000 and 2009, according to the FDA. Because manufacturers didn’t switch to a single pediatric concentration and because the FDA didn’t make them, innocent children suffered acetaminophen-related liver damage due to dosage mix-ups. Finally, the stronger dosage of the infant drug was removed from stores in the U.S., but that came too late for many families.

While the two medications cannot be confused for each other any longer, acetaminophen dosing errors can still occur that could lead to liver damage. If a doctor prescribes an adult version of the drug or a nurse administers too much acetaminophen and your son or daughter suffers, you need to speak with a skilled medication error attorney at Kennedy Hodges. Call 888-526-7616 for a free initial consultation, and request a free copy of our report, How to Make Pharmacies Pay for Injuries Caused by Medication Errors.